Alert archive / Massachusetts / High Surf Advisories in 2014
High Surf Advisory 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high surf advisory at Jun 2, 2014, 3:41 AM EDT for 5 counties in Massachusetts. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2014, 3:41 AM EDT (07:41 UTC)
- Expired
- Jun 3, 2014, 3:41 AM EDT
- In force
- 24 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 7.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2425 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
698 WHUS41 KBOX 020741 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 341 AM EDT MON JUN 2 2014 MAZ007-019-022-024-021545- /O.NEW.KBOX.SU.Y.0001.140602T0741Z-140603T0600Z/ EASTERN ESSEX MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA- 341 AM EDT MON JUN 2 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT TUESDAY. * LOCATION...OCEAN EXPOSED BEACHES ALONG THE EAST COAST OF MASSACHUSETTS...NOT INCLUDING THOSE ALONG BOSTON HARBOR. * SURF HEIGHT...4 TO 6 FEET. * TIMING...THROUGH LATE MONDAY NIGHT. * IMPACTS...INCREASED RISK OF RIP CURRENTS AT AREA BEACHES AS WELL AS STRONG...HIGHER THAN NORMAL WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT. IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT. DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER. HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED. IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE MORE THAN TWICE THE SIGNIFICANT WAVE HEIGHT...WHICH CAN SWEEP A PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA. FALLING INTO THE TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN INJURY THAT REDUCES THE CHANCE OF SURVIVAL. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
292 WHUS41 KBOX 021351 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 951 AM EDT MON JUN 2 2014 MAZ007-019-022-024-022200- /O.CON.KBOX.SU.Y.0001.000000T0000Z-140603T0600Z/ EASTERN ESSEX MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA- 951 AM EDT MON JUN 2 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * LOCATION...OCEAN EXPOSED BEACHES ALONG THE EAST COAST OF MASSACHUSETTS...NOT INCLUDING THOSE ALONG BOSTON HARBOR. * SURF HEIGHT...4 TO 6 FEET. * TIMING...THROUGH LATE TONIGHT. * IMPACTS...INCREASED RISK OF RIP CURRENTS AT AREA BEACHES AS WELL AS STRONG...HIGHER THAN NORMAL WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT. IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT. DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER. HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED. IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE MORE THAN TWICE THE SIGNIFICANT WAVE HEIGHT...WHICH CAN SWEEP A PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA. FALLING INTO THE TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN INJURY THAT REDUCES THE CHANCE OF SURVIVAL. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
070 WHUS41 KBOX 021941 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 341 PM EDT MON JUN 2 2014 ...HIGH SURF CONTINUES INTO TUESDAY... MAZ007-019-022-024-030345- /O.EXT.KBOX.SU.Y.0001.000000T0000Z-140603T1800Z/ EASTERN ESSEX MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA- 341 PM EDT MON JUN 2 2014 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 2 PM EDT TUESDAY... * LOCATION...OCEAN EXPOSED BEACHES ALONG THE EAST COAST OF MASSACHUSETTS...NOT INCLUDING THOSE ALONG BOSTON HARBOR. * SURF HEIGHT...4 TO 7 FEET. * TIMING...THROUGH TUESDAY AFTERNOON. * IMPACTS...INCREASED RISK OF RIP CURRENTS AT AREA BEACHES AS WELL AS STRONG...HIGHER THAN NORMAL WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT. IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT. DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER. HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED. IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE MORE THAN TWICE THE SIGNIFICANT WAVE HEIGHT...WHICH CAN SWEEP A PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA. FALLING INTO THE TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN INJURY THAT REDUCES THE CHANCE OF SURVIVAL. && $$
176 WHUS41 KBOX 030211 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1011 PM EDT MON JUN 2 2014 ...HIGH SURF CONTINUES INTO TUESDAY... MAZ007-019-022-024-031015- /O.CON.KBOX.SU.Y.0001.000000T0000Z-140603T1800Z/ EASTERN ESSEX MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA- 1011 PM EDT MON JUN 2 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... * LOCATION...OCEAN EXPOSED BEACHES ALONG THE EAST COAST OF MASSACHUSETTS...NOT INCLUDING THOSE ALONG BOSTON HARBOR. * SURF HEIGHT...4 TO 7 FEET. * TIMING...THROUGH TUESDAY AFTERNOON. * IMPACTS...INCREASED RISK OF RIP CURRENTS AT AREA BEACHES AS WELL AS STRONG...HIGHER THAN NORMAL WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT. IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT. DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER. HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED. IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE MORE THAN TWICE THE SIGNIFICANT WAVE HEIGHT...WHICH CAN SWEEP A PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA. FALLING INTO THE TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN INJURY THAT REDUCES THE CHANCE OF SURVIVAL. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
202 WHUS41 KBOX 030741 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 341 AM EDT TUE JUN 3 2014 MAZ007-019-022-024-030845- /O.CAN.KBOX.SU.Y.0001.000000T0000Z-140603T1800Z/ EASTERN ESSEX MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA- 341 AM EDT TUE JUN 3 2014 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE HIGH SURF ADVISORY. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at Jun 2, 12:54 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 2, 12:54 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1254 AM EDT MON JUN 2 2014
.SYNOPSIS...
HIGH PRESSURE OVER THE REGION WILL BRING FAIR DRY WEATHER AND A
WARMING TREND THROUGH THE START OF THE WEEK. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AT TIMES TUESDAY THROUGH THURSDAY.
COOLER AND CLOUDY CONDITIONS WILL FOLLOW FOR THE END OF THE WEEK
INTO NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1 AM UPDATE...OVERALL THE FORECAST REMAINS ON TRACK. LATEST
ANALYSIS HAS HIGH PRESSURE CENTERED OVER THE DELMARVA PENINSULA
CURRENTLY. THIS HAS RESULTED IN LIGHT SOUTHERLY WINDS ACROSS THE
AREA WHICH MAY LIMIT RADIATIONAL COOLING.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
HIGH CONFIDENCE.
HIGH PRESSURE OFFSHORE WILL BRING A SOUTHWEST FLOW AND A WARMING
OF THE AIRMASS. TEMPS AT THE TOP OF THE MIXED LAYER WILL BE
EQUIVALENT TO 850 MB TEMPS OF 12-14C. THIS WILL SUPPORT MAX TEMPS
IN THE LOW TO MID 80S AWAY FROM THE COAST. AIRFLOW OFF THE
WATER...CAPE ANN AS WELL AS THE SOUTH COAST...WILL KEEP THOSE
AREAS COOLER IN THE MID 60S TO MID 70S.
HIGH CLOUDS INCREASE MONDAY NIGHT AS A WARM FRONT APPROACHES THE
NORTHEAST. BUT A WEAK UPPER RIDGE REMAINS OVERHEAD AND DIVERTS
MOST OF THE ISENTROPIC LIFT TO OUR NORTH. IN ADDITION THE LOW
LEVEL AIR WILL REMAIN DRY ENOUGH TO PRECLUDE ANY SHOWERS MOST
AREAS. IF THERE ARE ANY...THEY WOULD OCCUR IN AND AROUND THE
BERKSHIRES TOWARD MORNING. SLIGHT CHANCE POPS FOR LATE AT NIGHT.
OCEAN STORM REMAINS WELL SOUTHEAST OF NANTUCKET DIRECTING AN EAST
SWELL AGAINST THE OUTER CAPE AND NANTUCKET. EXPECT SWELL OF 5
FEET MONDAY...DIMINISHING THROUGH THE DAY. EXPECT A LINGERING RISK
OF RIP CURRENTS IN THIS AREA...BUT DIMINISHING THROUGH THE DAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...
* SHOWERS AND THUNDERSTORMS POSSIBLE AT TIMES TUE AFTN THROUGH THU
* DRIER WEATHER FRI INTO THE WEEKEND
* ABOVE NORMAL TEMPS TUE TRENDING TOWARDS SEASONABLE AFTERWARDS
MODELS AND CONFIDENCE...
12Z MODEL GUIDANCE IS IN GENERAL AGREEMENT FOR THIS FORECAST. MID
LEVEL RIDGE WILL BEGIN TO BREAK DOWN AS OCEAN LOW APPROACHES THE
REGION FROM THE EAST AND UPPER LEVEL TROUGH OVER THE GREAT LAKES
APPROACHED FROM THE WEST. THIS OCEAN LOW WILL STALL THE TROUGH DOWN
OVER THE REGION THROUGH THE WEEKEND. RIGHT NOW IT APPEARS THAT A FEW
WAVES WILL RIDE THROUGH THE MORE ZONAL MID-WEEK FLOW ALLOWING FOR
SEVERAL ROUNDS OF PRECIP. HAVE INCREASING CONFIDENCE THAT PRECIP
WILL OCCUR TUES NIGHT THROUGH WED NIGHT BUT LOW CONFIDENCE ON EXACT
TIMING. THIS TIMING ISSUE WILL ALSO IMPACT THE TEMPERATURES...IF IT
IS CLOUDY AND RAINING TEMPS WILL BE AT OR BELOW AVG...BUT IF THERE
ARE ANY BREAKS IN PRECIP/CLOUDS THEN EXPECT A QUICK SURGE IN WARMTH.
THEREFORE BECAUSE OF ALL OF THE UNCERTAINTIES TRENDED TEMPS TOWARDS
AVG AND THE FORECAST TOWARDS PREV AND WPC.
DETAILS...
TUESDAY...
MODELS CONTINUE TO SLOW DOWN THE SURFACE TROUGH THAT WILL BE IN
PLACE ACROSS PA AND UPSTATE NY. THEREFORE PUSHED TIMING OF POPS BACK
BUT STILL HAVE LOW CONFIDENCE ON EXACT TIMING OF ANY PRECIP ON
TUESDAY AS IT WILL BE CONVECTION IN NATURE. THE BETTER
FORCING...WHICH IS THE APPROACHING SURFACE TROUGH DOESNT LOOK TO
MOVE INTO SOUTHERN NEW ENGLAND UNTIL THE LATE AFTERNOON/EVENING
HOURS ON TUESDAY. THERE IS ALSO A LACK OF DEEP MOISTURE WITHIN THE
ATMOSPHERE...HOWEVER MODELS DO SHOW A DESCENT AMOUNT OF CAPE AND
NEGATIVE SHOWALTERS SO HAVE CONTINUED THE MENTION OF THUNDER FOR
NOW. OTHERWISE HOT AND MUGGY CONDITIONS ON TUESDAY AS THE REGION IS
IN THE WARM SECTOR.
WEDNESDAY INTO THURSDAY...
UNSETTLED WEATHER WILL BE IN PLACE FOR THE REGION DURING THIS TIME
PERIOD. THE OVERALL PATTERN WILL TURN MORE ZONAL ACROSS THE REGION
AS AND UPPER LEVEL LOW SITS NORTH OF THE GREAT LAKES REGION. WARM
FRONT LOOKS TO STALL AND SIT JUST SOUTH OF THE REGION ALLOWING FOR
COOLER CONDITIONS ON WEDNESDAY. HOWEVER APPEARS THAT ONE OF THE
WAVES WILL RIDE ALONG THIS FRONT AND ALLOW FOR SHOWERS AND
THUNDERSTORMS ON WEDNESDAY MORNING LASTING INTO WEDNESDAY NIGHT.
THERE IS ALSO THE POSSIBILITY OF A DECAYING MCS DOWNSTREAM...HOWEVER
IT IS TOO EARLY TO PINPOINT WHERE AND IF ONE WILL IMPACT SOUTHERN
NEW ENGLAND. THERE COULD ALSO BE SOME CLEARING BY WEDNESDAY NIGHT BUT
ANOTHER WAVE WILL TRACK THROUGH ON THURSDAY...AS A SURFACE LOW MOVES
SOUTH OF LONG ISLAND. THEREFORE CONTINUED THE MENTION OF PRECIP ON
THURSDAY AS WELL. WITH THIS LOW MOVING SOUTH OF THE REGION EXPECT
ONSHORE FLOW AND COOLER CONDITIONS AREA WIDE ON THURSDAY. PRECIP
SHOULD BE ENDING BY LATE DAY THURSDAY INTO THURSDAY NIGHT.
FRIDAY AND BEYOND...
UPPER LEVEL LOW OVER THE GREAT LAKES WILL SPIN TOWARDS NEW ENGLAND
AND SIT OVER THE WEEKEND. THIS LOW AND ITS ASSOCIATED COLD POOL
COULD PROVIDE COOLER CONDITIONS AND PERHAPS DIURNALLY DRIVEN SHOWERS
DURING THE DAY. BELIEVE THE BEST DAY AT THIS TIME IS ON SATURDAY AS
THE BETTER SHORTWAVE ENERGY IS CLOSEST TO SOUTHERN NEW ENGLAND.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH 12Z...HIGH CONFIDENCE. VFR.
TODAY...HIGH CONFIDENCE. VFR. SEABREEZES ARE LIKELY TO DEVELOP ON
BOTH COASTS...AT LEAST BRIEFLY.
TONIGHT...HIGH CONFIDENCE. VFR.
TUESDAY...MODERATE CONFIDENCE. MAINLY VFR. BRIEF MVFR CONDITIONS
IN SCT SHRA/TSRA LATE AFTERNOON CT VALLEY.
KBOS TAF...HIGH CONFIDENCE IN TAF. SEABREEZES LIKELY TO DEVELOP AT
LEAST BRIEFLY IN THE LATE MORNING/EARLY AFTERNOON.
KBDL TAF...HIGH CONFIDENCE IN TAF.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
WEDNESDAY AND THURSDAY...MODERATE CONFIDENCE. AREAS OF MVFR/IFR
POSSIBLE AT TIMES IN OCCASIONAL SHOWERS.
FRIDAY...MODERATE CONFIDENCE. VFR WITH IMPROVING CONDITIONS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE. OVERALL QUIET BOATING CONDITIONS EXPECTED. SWELL
FROM AN OCEAN STORM WELL SOUTHEAST OF NANTUCKET CONTINUES WITH 5
TO 6 FOOT SEAS...MAINLY SWELL...ON THE OUTER WATERS. THIS WILL
DIMINISH MONDAY AFTERNOON AND NIGHT. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS REMAINS FOR THE OUTER WATERS...WITH COVERAGE
DIMINISHING DURING MONDAY AFTERNOON AND NIGHT.
OUTLOOK...TUESDAY THROUGH FRIDAY...
TUESDAY INTO WEDNESDAY...HIGH CONFIDENCE. WINDS BECOME SOUTHERLY
LESS THAN 20 KT TUE/WED. SEAS REMAIN BELOW SCA LEVELS TUE/WED.
SHOWERS AT TIMES WED WITH POSSIBLE ISO THUNDER.
THURSDAY...LOW CONFIDENCE. MAY SEE A PERIOD OF SCA WINDS ESP
ACROSS THE SOUTHERN WATERS. HOWEVER...THE TIMING/INTENSITY AND
TRACK OF THIS LOW IS UNCERTAIN. SHOWERS POSSIBLE WITH REDUCED
VSBYS.
FRIDAY...MODERATE CONFIDENCE. IMPROVING CONDITIONS IN BOTH RAIN
AND WIND. HOWEVER LINGERING SWELL WILL KEEP SEAS UP ESP ACROSS THE
OUTER WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT TUESDAY
FOR ANZ250-254-255.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
EVENING FOR ANZ251.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM EDT THIS
AFTERNOON FOR ANZ256.
&&
SYNOPSIS...WTB/DUNTEN
NEAR TERM...RLG
SHORT TERM...WTB
LONG TERM...DUNTEN
AVIATION...DUNTEN/RLG
MARINE...WTB/DUNTENHazardous weather outlook, Jun 1, 8:10 PM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 810 PM EDT SUN JUN 1 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-030015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 810 PM EDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-030015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 810 PM EDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
High Surf Advisories in Massachusetts, 2014Every high surf advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.